How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds


Customer Question


i have a problem with seratonin uptake i have been on meds for yearsprozac clomipramine for the last 10 years so i asked for a change i have been on this now for about 8weekshave had a horrific time i know i have to give them time to kick in i have been suisidal have badly cut my tummy ad nd boobs getting treatment for dressings but just wondered in your opinion is the cilopram the best thing i could go on i am also dont want to put wieght o
Submitted: 5 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 5 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

I am so sorry for the suffering that you are going through. It is often traumatic to switch medications. Clomipramine often has increased side effects when taken with SSRI drugs (including Prozac). The one exception would have been fluvoxetine (Luvox), which would have been a better choice than Prozac.

Citalopram [Celexa] (I assume that this is the medication you meant when you said cilopram) is also an SSRI,.

Clinical studies have shown certain side effects with citalopram, and weight loss was one of them (but in only about 1% of patients). Weight loss averaged only about 1 poubs, Contributing factors such as loss of appetite, nausea, and diarrhea may contribute to the unintended weight loss.

Your serious side effects may have been due to your withdrawal from clomipraine. Sometimes a benzodiazepine can help in the withdrawal process. Speak to your psychiatrist about these possibilities.

I wish you the very best in finding the best solution for your severe depression.
and I hope I have been of service to you.

Warm regards,
Elliot Sewell, LPCC, NCC

Related Mental Health Questions